MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100820
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2020-00387.One non-sterile deltafill10 8mmx20cm was received inside of a pouch.The device was visually inspected, and the core wire was found exposed and with several kinks.Then a microscopic inspection was performed, the embolic coil was found stretched and protruding from the introducer, no other damages could be observed.The marker band was found at 55cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l11444 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs), impeded in microcatheter with no loss of cerebral target position¿ was confirmed.This is supported by the core wire was found with several kinks and damaged, also the embolic coil was found protruding from the introducer, and these conditions may contribute to an impediment.The damaged condition noted on the device may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.
 
Event or Problem Description
As reported by the field, there was a defect of spire transfer from sheath to an unspecific microcatheter with an 8mmx20cm deltafill10 coil (dlf100820, l11444) and an 8mmx20cm deltafill10 coil (dlf100820, l10287).There was no patient injury reported.Based on the product investigation of the deltafill10 8mmx20cm (dlf100820, l11444) received, the embolic coil was found stretched.Also, the product investigation for the second deltafill10 8mmx20cm (dlf100820, l10287, indicated that the embolic coil was found kinked.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Updated sections on this medwatch report.Complaint conclusion: as reported by the field, there was a defect of spire transfer from sheath to an unspecific microcatheter with an 8mmx20cm deltafill10 coil (dlf100820, l11444) and an 8mmx20cm deltafill10 coil (dlf100820, l10287).There was no patient injury reported.One non-sterile deltafill10 8mmx20cm was received inside of a pouch.The device was visually inspected, and the core wire was found exposed and with several kinks.Then a microscopic inspection was performed, the embolic coil was found stretched and protruding from the introducer, no other damages could be observed.The marker band was found at 55cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l11444 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) ¿ impeded in microcatheter with no loss of cerebral target position¿ was confirmed.This is supported by the core wire was found with several kinks and damaged, also the embolic coil was found protruding from the introducer, and these conditions may contribute to an impediment.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of the embolic coil is generally caused by the application of excessive force to a device while trying to retract against resistance.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAFILL10 8MMX20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10465636
Report Number3008114965-2020-00386
Device Sequence Number3120152
Product Code KRD
UDI-Device Identifier10886704079378
UDI-Public10886704079378
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberDLF100820
Device Catalogue NumberDLF100820
Device Lot NumberL11444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL10 8MMX20CM; UNSPECIFIED MICROCATHETER